Went from the pump back to shots and have odd reaction to lantus, do you?

I decided to go back to taking shots and I'm back on lantus. When I have lows with lantus they are very severe to the point that I get extra confused to the point of hallucinations and lose my vision. I don't have that reaction when I'm just on novolog but I noticed it when I was on lantus before I went on the pump and now that I'm back on it. Does anyone have this problem and does anyone know any solutions?

Views: 271

Comment by Gerri on February 23, 2013 at 10:47pm

I had staggering lows on Lantus, even on lower doses & on split doses, because it has peaks. Lantus isn't a level basal insulin & it also doesn't last 24 hours. I find Levemir to be much better. Levemir is best taken in two doses.

Comment by Siri on February 24, 2013 at 4:10am

Gerri,- can I ask you if you see any weight gain differences with Levemir ve Lantus? And is a 1:1 change according to doses?

Comment by Brian (bsc) on February 24, 2013 at 5:24am

Lantus absolutely must be injected subcutaneously. If you inject into muscle instead, Lantus may not act like a long acting insulin, it may act like a rapid. This can cause as you note "staggering" lows, usually with an onset of within an hour of your injection. Do you think this might be happening?

ps. The formulation of Levemir is not affected by this issue nearly as much as with Lantus.

Comment by Gerri on February 24, 2013 at 7:49am

Siri,

I didn't have weight gain on Lantus, though other people have & call it "fat Lantus." Lantus & Levemir doses weren't exactly 1:1 for me, but close.

Comment by Gerri on February 24, 2013 at 7:57am

Brian,

Not sure if you're replying to me or Renka, since I mentioned "staggering" lows. I didn't inject Lantus into muscle, but interesting that Lantus has this effect.

Comment by Holger Schmeken on February 24, 2013 at 12:13pm

The way you describe it the side effects from Lantus seem very strong and different from typical low symptoms. I would not search for reasons or split the dosage. Instead I would just switch to another basal insulin like Levemir. For this transition I would take the daily Lantus dosage and divide it equally in two Levemir shots every 12 hours. Your endo has samples of all the available insulins.

Comment by renka on February 24, 2013 at 2:06pm
I'm sorry I made a mistake I'm using levimir.... But it happens when I'm on lantus also. Ys Bolger my concern is more the strong reaction that I'm having when I'm having lows. I was wondering if this happens to others who are. On lantus or Levimir. I take levimir 2 x a day and when I'm on lantus I'm on that 2 x a day. But I can't live with the low symptoms that I get. I will of course talk to my docs but you guys are the real pros!
Comment by Gerri on February 24, 2013 at 2:12pm
renka,

What happens when you lower doses a bit? When I adjust doses, I only increase by 1 unit & keep it at the new dose for three days. How many hours apart are the two doses? Perhaps there's some stacking of doses that's having an effect.
Comment by renka on February 24, 2013 at 3:00pm
Having lows as a diabetes is unavoidable. My question is not about how to avoid lows. I'm wondering if people have different symptoms with different lows as I'm experiences with these long term insulins. I don't experience them when I'm only on novo log.
Comment by Gerri on February 24, 2013 at 3:14pm

Yes, lows happen. The only way I know to prevent lows & their effects is to fine tune doses & timing. You seem particularly sensitive, so that's the route to take.

Comment

You need to be a member of Diabetes community by Diabetes Hands Foundation: TuDiabetes to add comments!

Join Diabetes community by Diabetes Hands Foundation: TuDiabetes

Advertisement



REsources

From the Diabetes Hands Foundation blog...

Where are you Medicare? The elephant was not in the room

  This was the question burning in people’s mind and passionately talked about yesterday and today at the General Sessions of the AACE/ACE Consensus Conference on Glucose Monitoring, an event to bring together in Washington, DC all relevant stakeholders to Read on! →

#MedicareCoverCGM Panel Discussion

If you follow the diabetes online community, you know that #MedicareCoverCGM is a big deal. We have continued to raise awareness on #MedicareCoverCGM because we believe that ALL people living with diabetes should have access to continuous glucose monitors (CGM). With Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service